Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What causes body chills and sweats when on Prednisone for eczema?

User rating for this question
Very Good
Answered by
Practicing since : 2000
Answered : 481 Questions
I have recently had an out break of eczema that spread very fast over my body I haven't had an outbreak in over 10yrs the dermatologist I went to said it was only eczema and prescribed prednesone and another medicine to prevent infection after taking these meds so far now about 5days today I feel like I have chills running down my body but I'm am sweating like I'm hot. Could this have somthing to do with the medication I'm currently on is that a symptom?
Posted Wed, 26 Mar 2014 in Skin Rash
Answered by Dr. Saul Weinreb 1 hour later
Brief Answer: Thank you for using HCM, I would love to help Detailed Answer: The symptoms you describe, the chills and the sweats, are not known associated with taking prednisone or with eczema. My guess is that the symptoms are not related. How is the rash? Did it respond to the prednisone? Have you been exposed to any other people that were ill? Any other symptoms such as nausea/vomiting/diarrhea? It is possible that you have some kind of viral illness that caused the rash, and that might explain the chills and sweats. Eczema usually doesn't spread rapidly over the whole body the way you describe, and I wonder if you have something else.
Above answer was peer-reviewed by
Follow-up: What causes body chills and sweats when on Prednisone for eczema? 1 hour later
The rash still itches and fairs up hasnt seemed to get netter at all. The dermatologist i went to said it may take up to 3weeks i havent been around anyone ill or earen anything out of the ordinary i dont have any past illnesses really that ive had these type symtoms. The only other symtpom ive had so far today is a dizzy spell they had me take a pregnancy test and it was negative i have not had anyother tests done i attatched pictures of the rash it so far is only on my right arm and leg just a tiny bit on both left arm and leg an started to spread onto my stomach
Answered by Dr. Saul Weinreb 11 minutes later
Brief Answer: Thank you for the follow up Detailed Answer: I looked at the pictures, and they were very helpful. I don't think it looks much like eczema to me. I would guess that it is some kind of virus, and probably should have responded to the prednisone a little better if indeed it was eczema. However, it could also be an allergic reaction to something, which can look very similar. However, I wouldn't stop the treatment. If it is an allergy or eczema, the prednisone should help, and if it is a virus, that usually should go away in a few days without any treatment. So you don't have anything to lose by just seeing how it goes over the next two or three days. However, if it continues to worsen or if the sweats and chills get worse or you develop a fever, you should see your doctor right away. I hope this helps. I know it is difficult not knowing clearly what it is, but time may tell you for sure what was going on. Please let me know if I can be of further help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor